Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Improved Newton iteration for integral roots

Author: Richard F. King
Journal: Math. Comp. 25 (1971), 299-304
MSC: Primary 65.50
MathSciNet review: 0283981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An improved Newton iteration procedure for computing pth roots from best Chebyshev or Moursund initial approximations is developed. It differs from the usual Newton method by a multiplicative factor at each step. This multiplier halves the relative error by translating the usual one-sided error curve into a two-sided one, and then adjusting to make a Moursund-like fit. The generalized logarithmic error is used in determining this set of factors.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.50

Retrieve articles in all journals with MSC: 65.50

Additional Information

PII: S 0025-5718(1971)0283981-9
Keywords: Newton's method, integral root, generalized logarithmic error, one-sided error, Moursund approximation, best rational fit, Chebyshev-like error, improvement factors, convergence rate
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia